A Caltech Library Service

Conjugacy classes of solutions to equations and inequations over hyperbolic groups

Groves, Daniel and Wilton, Henry (2010) Conjugacy classes of solutions to equations and inequations over hyperbolic groups. Journal of Topology, 3 (2). pp. 311-332. ISSN 1753-8416.

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.


Use this Persistent URL to link to this item:


We study conjugacy classes of solutions to systems of equations and inequations over torsion-free hyperbolic groups, and describe an algorithm to recognize whether or not there are finitely many conjugacy classes of solutions to such a system. The class of immutable subgroups of hyperbolic groups is introduced, which is fundamental to the study of equations in this context. We apply our results to enumerate the immutable subgroups of a torsion-free hyperbolic group.

Item Type:Article
Related URLs:
Additional Information:© 2010 London Mathematical Society. Received 16 January 2008; published online 5 May 2010. Both authors were supported in part by the National Science Foundation. Much of the work was undertaken while the first-named author was a Taussky–Todd Instructor at Caltech.
Funding AgencyGrant Number
Issue or Number:2
Classification Code:2000 Mathematics Subject Classification: 20F10, 20F70 (20F67, 20F65).
Record Number:CaltechAUTHORS:20100831-155337545
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:19754
Deposited By: Tony Diaz
Deposited On:01 Sep 2010 18:25
Last Modified:03 Oct 2019 02:01

Repository Staff Only: item control page